Jump to content
MoJoTo

Weaning off Escitalopram (Lexapro)

Recommended Posts

In need of some reassurance please! 
I’ve been on antidepressants for many years but felt ready to try life solo. I’ve been slowly tapering my dosage since December. It went really well for me until the the final reduction to zero. I haven’t had a dose in 8 days. I’m experiencing headaches, dizziness and nausea. 

I know everyone is different but I’m desperate for reassurance that this is going to pass. Do I go back a step to my last dose before stopping or do I try see this through now that I’m already 8 days in?

I’m really weepy - not because I’m depressed but because I’m exhausted by feeling so ill.

Thank you in advance.

Share this post


Link to post
Share on other sites

Does it get better?  Yes I haven't taken meds in many years now.  Once you get to zero it's terrifying because you feel like this is it.  I'm on my own.  The way you're feeling could be partly because of the stressful feelings of knowing that.  You've been taking meds for many years and now what how does this go from here?   The scary thing is you are going to have figure out how things go from here and you're going to have to figure out something else to help deal with your feelings.  At 8 days I would keep marching forward if it was me.

Share this post


Link to post
Share on other sites

Hi @MoJoTo how are you feeling now? I was once on escitalopram but successfully weaned myself off, I experienced a lot of what you're experiencing, along with head zaps, I think the headaches and nausea lasted for a couple of weeks but it did subside for me. 

Share this post


Link to post
Share on other sites

Thanks Charlee. It’s really reassuring to know that others have been through the same and have come through the other side!

I’m better than I was when I posted this message so that’s a good sign. Still really queasy and dizzy, but I’m just taking it easy.

Thankfully no head zaps this time. I had those a few years ago during a previous attempt to wean off. Awful. They’re the reason I did this so slowly this time and it seems to have paid off in that respect.

Thanks for the response!

X

M

Share this post


Link to post
Share on other sites
10 hours ago, JD4010 said:

How did you taper? I need to do that myself.

Really really slowly! I’ve been cutting tablets since December. I started at 20mg so first reduction to 15mg. Waited for any discomfort to pass, then moved to 10mg and again, waited for body to feel comfortable again, then 7.5; 5;2.5 etc. I did it in consultation with my Dr too so at the end she prescribed 5mg tablets so that it was easier to cut down to the smaller doses.

I knew the final reduction to zero would be the worst, so I waited for Easter holidays when I had a 2 week break. That was a good move as it has been a bit rough and I wouldn’t have coped at work.

So chat to your doc, have a plan and take it really slowly! (And post on this forum late at night when you’re in tears and need reassurance!) lol.

Good luck!

M

P.S I’ve tried before to come off but it never worked out and I had to go back on the meds. That might happen to me again at some point. Don’t beat yourself up if it does. This is the furtherest I’ve managed.

Share this post


Link to post
Share on other sites
10 hours ago, MoJoTo said:

Really really slowly! I’ve been cutting tablets since December. I started at 20mg so first reduction to 15mg. Waited for any discomfort to pass, then moved to 10mg and again, waited for body to feel comfortable again, then 7.5; 5;2.5 etc. I did it in consultation with my Dr too so at the end she prescribed 5mg tablets so that it was easier to cut down to the smaller doses.

I knew the final reduction to zero would be the worst, so I waited for Easter holidays when I had a 2 week break. That was a good move as it has been a bit rough and I wouldn’t have coped at work.

So chat to your doc, have a plan and take it really slowly! (And post on this forum late at night when you’re in tears and need reassurance!) lol.

Good luck!

M

P.S I’ve tried before to come off but it never worked out and I had to go back on the meds. That might happen to me again at some point. Don’t beat yourself up if it does. This is the furtherest I’ve managed.

That's great info. Thank you! Best wishes for complete success.

Share this post


Link to post
Share on other sites
5 hours ago, JD4010 said:

That's great info. Thank you! Best wishes for complete success.

The one thing I will say to you is talk over your entire situation with the doctor.  There might be another way during these times who knows.  I chose to quit.  Feeling like you have no choice is rough.  There might be a way to get free samples somewhere or there might be some program out there to help you if you don't want to quit.

Share this post


Link to post
Share on other sites
21 hours ago, sober4life said:

The one thing I will say to you is talk over your entire situation with the doctor.  There might be another way during these times who knows.  I chose to quit.  Feeling like you have no choice is rough.  There might be a way to get free samples somewhere or there might be some program out there to help you if you don't want to quit.

Great idea(s). I haven't seen a doctor in two years.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...